How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site. Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. David Your Own Question
Dr. David
Dr. David, Board Certified MD
Category: Medical
Satisfied Customers: 46944
Experience:  Board Certified Physician
41363181
Type Your Medical Question Here...
Dr. David is online now

I had two shots of the depo provera but due to weight gain

Resolved Question:

I had two shots of the depo provera but due to weight gain I stopped having it. I was due the last injection on 8th April but never had it. so last injection was around January. Since then my periods have still not returned and instead every now and again Im getting a brown discharge. Is this normal?
Submitted: 2 years ago.
Category: Medical
Expert:  Dr. David replied 2 years ago.
This is Dr. David

it sounds like you have very very irregular periods

were you having irregular periods prior to your Depo provera injections?

you should see your gyn doctor and see if going on low dose oral contraceptive pills can help you with contraception and keeping you from getting pregnant and also help regulate your cycle and periods better.

let me know if you have questions.
Customer: replied 2 years ago.

My periods were very regular before. I was put on depo to contol heavy periods. my husband has had a vasectomy. Is the brown discharge normal or a concern?

Expert:  Dr. David replied 2 years ago.
the brown discharge can be normal after depo injections which can cause menstral irregularities.

also sexual activity can cause brown discharge

brown discharge can be old blood in the uterus coming out.

so I would not be alarmed.

but I would go back to follow up with your gyn doctor for examination to talk about your irregular periods now.

have you been sexually active?
Dr. David and 2 other Medical Specialists are ready to help you